0
We're unable to sign you in at this time. Please try again in a few minutes.
Retry
We were able to sign you in, but your subscription(s) could not be found. Please try again in a few minutes.
Retry
There may be a problem with your account. Please contact the AMA Service Center to resolve this issue.
Contact the AMA Service Center:
Telephone: 1 (800) 262-2350 or 1 (312) 670-7827  *   Email: subscriptions@jamanetwork.com
Error Message ......
Article |

Convulsions Following Diamthazole (Asterol)

KATHLEEN MORTON, M.D.
AMA Am J Dis Child. 1960;99(1):109. doi:10.1001/archpedi.1960.02070030111020.
Text Size: A A A
Published online

ABSTRACT

A girl aged 4 weeks, was admitted to Kennewick General Hospital on Nov. 18, 1958, in critical condition, with a history of convulsions and irregular respiration for several hours. Convulsions were controlled with paraldehyde and barbiturates; sedation and intravenous feeding were necessary for 48 hours. Results of investigations, which included spinal and subdural punctures, chemistries and cultures on spinal fluid and blood, were within normal limits.

Inquiry revealed that diamthazole (Asterol) dihydrochloride 6-(2-diethylaminoethoxy)-2-dimethylaminobenzothiazole dihydrochloride], Hoffman-LaRoche, Inc., had been applied t.i.d. to her face, scalp, and body for the previous week in treatment of ringworm at the direction of her general practitioner.

The neurotoxic effects of diamthazole on infants, illustrated by this case, have been described and specific warning is contained in the brochure accompanying the product. The topic is summarized in a letter from Leo A Pirk, Ph.D., and Elmer L. Sevringhaus, M.D., published in the A.M.A. Archives of Dermatology

Topics

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

First Page Preview

View Large
First page PDF preview

First Page Preview

View Large
First page PDF preview

Figures

Tables

References

Correspondence

CME
Also Meets CME requirements for:
Browse CME for all U.S. States
Accreditation Information
The American Medical Association is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians. The AMA designates this journal-based CME activity for a maximum of 1 AMA PRA Category 1 CreditTM per course. Physicians should claim only the credit commensurate with the extent of their participation in the activity. Physicians who complete the CME course and score at least 80% correct on the quiz are eligible for AMA PRA Category 1 CreditTM.
Note: You must get at least of the answers correct to pass this quiz.
Please click the checkbox indicating that you have read the full article in order to submit your answers.
Your answers have been saved for later.
You have not filled in all the answers to complete this quiz
The following questions were not answered:
Sorry, you have unsuccessfully completed this CME quiz with a score of
The following questions were not answered correctly:
Commitment to Change (optional):
Indicate what change(s) you will implement in your practice, if any, based on this CME course.
Your quiz results:
The filled radio buttons indicate your responses. The preferred responses are highlighted
For CME Course: A Proposed Model for Initial Assessment and Management of Acute Heart Failure Syndromes
Indicate what changes(s) you will implement in your practice, if any, based on this CME course.
Submit a Comment

Multimedia

Some tools below are only available to our subscribers or users with an online account.

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

Related Content

Customize your page view by dragging & repositioning the boxes below.

Jobs
brightcove.createExperiences();